Hail, Camden
- When
- June 13, 1:50 PM CST
- Where
- Camden County, 5 mi N of Roach
- Measured
- 1.75 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 38.067, -92.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 2:54 AM CST, 10 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 354 AM CDT MON JUN 13 2005 .DISCUSSION... PRIMARY FORECAST CONCERN WILL REVOLVE AROUND SEVERE THUNDERSTORM CHANCES THIS AFTERNOON. BUSY MORNING HERE AT WFO SPRINGFIELD WITH A LONG-LIVED BOWING COMPLEX CURRENTLY EXITING THE EASTERN FRINGES OF THE FORECAST AREA. NEXT CONCERN WILL BE THE CONVECTIVE SYSTEM CURRENTLY UPSTREAM ACROSS EASTERN KANSAS...ITS POTENTIAL FOR HEAVY RAIN EARLY THIS MORNING...AND ITS EFFECTS ON LATER CHANCES OF SEVERE CONVECTION DURING THE AFTERNOON AND EVENING HOURS. A NEGATIVE TILT UPPER TROUGH HAS PUSHED INTO THE HIGH PLAINS...THE CURRENT KANSAS STORMS ARE FIRING ALONG A STRONG WAVE ALONG THE BASE OF THIS TROUGH. IN ADDITION...A STRONG 50KT 850MB LOW-LEVEL JET IS FEEDING INTO THE SYSTEM ACROSS SOUTH CENTRAL KANSAS. LATEST RUC DATA INDICATES THIS JET WILL VEER INTO THE FORECAST AREA DURING THE NEXT FEW HOURS. THEREFORE...IM EXPECTING THIS NEXT ROUND OF STORMS TO PUSH WELL INTO THE FORECAST AREA THIS MORNING. WILL WATCH RADAR TRENDS TO MAKE A LAST MINUTE DECISION ON POPS. AS FOR THE FLASH FLOOD WATCH...WILL LEAVE IT UNTOUCHED. EARLIER RAINS OVERNIGHT HAVE AMOUNTED TO BETWEEN ONE AND THREE INCHES ACROSS MUCH OF THE WATCH AREA. HOWEVER...TO THE EAST OF THE WATCH...THE STORMS ACCELERATED AND RAINFALL AMOUNTS WERE MUCH LIGHTER. HERE AT THE OFFICE...WE RECEIVED BRIEF TORRENTIAL RAINFALL THAT AMOUNTED TO ROUGHLY A HALF INCH. THE AFOREMENTIONED STORMS ACROSS KANSAS WILL MOVE THROUGH THIS MORNING...AGGRAVATING FLOOD PROBLEMS ACROSS MUCH OF THE WATCH AREA. BECOMING MORE CONCERNED ABOUT A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. THE KANSAS CONVECTION IS REALLY MOVING QUICKLY AND CLOUD COVER IS MINIMAL UPSTREAM. SO...GOOD DAYTIME HEATING IS A DISTINCT POSSIBILITY. THE MAIN UPPER LOW WILL TRACK FROM NEBRASKA INTO IOWA BY EVENING. A NEARLY 90 KT JET WILL STREAK AROUND THE BASE OF THE LOW INTO WEST CENTRAL AND NORTHWEST MISSOURI BY AFTERNOON. IN ADDITION...ML CAPES IN EXCESS OF 2000 J/KG ARE LIKELY THIS AFTERNOON IF CLOUDS ARENT WIDESPREAD. SURFACE CONVERGENCE AHEAD OF THE APPROACHING COLD FRONT WILL INCREASE GENERALLY ALONG THE INTERSTATE 44 CORRIDOR BETWEEN 18 AND 00Z. AS STORMS FIRE THIS AFTERNOON...INITIALLY SUPERCELLS WILL BE A POSSIBILITY...ESPECIALLY ACROSS WEST-CENTRAL AND CENTRAL MISSOURI AS 0-6KM BULK SHEAR VALUES WILL RANGE FROM 30 KTS ACROSS ALONG THE ARKANSAS BORDER TO 50 KTS ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. MODEL FORECASTS HAVE TRENDED BACK TO A FASTER SOLUTION WITH THE FRONTAL PASSAGE. IT NOW LOOKS LIKE THE FRONT WILL BE EXITING OUR FAR SOUTHEAST COUNTIES TUESDAY MORNING...PUSHING ANY REMAINING INSTABILITY SOUTH OF THE FORECAST AREA. TRENDED POPS DOWNWARD WITH ONLY SLIGHT POPS REMAINING ACROSS FAR SOUTHEAST LOCATIONS TUESDAY MORNING. CONTINUED WITH DRY GRIDS ON WEDNESDAY...AS UPPER RIDGING TAKES HOLD OVER THE CENTRAL U.S. AND DRY NORTHERLY SURFACE FLOW KEEPS STABLE CONDITION OVER THE FORECAST AREA. THE GFS HINTS AT A WAVE OVERTOPPING THE RIDGE BY THURSDAY MORNING...WITH A VEERING 850MB JET POSSIBLY FORCING SOME ELEVATED CONVECTION. FOR NOW LEFT THE GRIDS DRY...BUT ADDED SOME 14 POPS FOR FAR WESTERN LOCATIONS. LATER SHIFTS MAY NEED TO INTRODUCE POPS IF THIS TREND CONTINUES. SAW && .AVIATION... ANOTHER SHORT-LIVED ROUND OF CONVECTION WILL AFFECT THE KJLN TERMINAL BY 10Z AND SPRINGFIELD BY 11Z. STORMS SHOULD ONLY LAST AN HOUR OR SO. UNCERTAIN TO AS EXACT LOCATION OF CONVECTIVE INITIATION LATER THIS AFTERNOON. THE INITIAL STORMS MAY BE EAST OF JOPLIN...THEREFORE NO THUNDER HAS BEEN INCLUDED FOR THE AFTERNOON HOURS AT THIS TIME. WILL CONTINUE TO MONITOR THIS LATER TAFS. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH FOR ZONES MOZ055-056-066>068-077-078-088-093-101 .KS...FLASH FLOOD WATCH FOR ZONES KSZ073-097-101 WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT MON JUN 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE: DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WITH FLASH FLOODING. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD AND ALONG A COLD FRONT WHICH WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON. AN UNUSUALLY STRONG UPPER LEVEL SYSTEM WILL BRING AMPLE SHEAR TO THE AREA. THIS SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW SUPERCELL THUNDERSTORMS ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AS THE STORMS TRACK EASTWARD ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL TOTALS WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF THE STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/CRAMER/SAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 241 PM CDT MON JUN 13 2005 MOZ106-140200- OREGON- 241 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 472 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 1 COUNTY IN SOUTH CENTRAL MISSOURI OREGON... THIS INCLUDES THE CITIES OF...THAYER AND ALTON.
The Springfield radar (KSGF), 104 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455952.